MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35552-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "radiologist inserted picc in right upper arm basilic vein under imaging with no problems.The peel-away sheath tabs were grasped and the sheath pulled apart 1cm.At the 1cm point the tab and the 1cm of sheath tore off completely on one side, leaving the other tab intact.So one tab and 1cm of sheath tore off.The inserter had to use a scalpel to make small "nicks" into remaining part of sheath to remove and peel away the peel-away sheath.The sheath was successfully removed and did not appear to be punctured and remained in the patient.The concern was that the scalpel may puncture the picc but it was felt this was the only way to safely remove the sheath without part of the peel-away sheath tearing or slipping off and going into the vessel." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer report of peel-away sheath tabs breaking off in use was not confirmed through investigation of the returned sample.The returned sample was an unopened, representative sample, and the reported sample was not returned.The representative peel-away sheath met all relevant dimensional and functional requirements and peeled as expected during lab testing.A device history record review was performed, and no relevant findings were identified.Based on the customer report and without the reported sample returned, the root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 2L 5FRX55CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19058110
Report Number9680794-2024-00312
Device Sequence Number6030199
Product Code LJS
UDI-Device Identifier00801902095619
UDI-Public00801902095619
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberPR-35552-HPHNM
Device Lot Number33F23E0497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown